Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 16, 2009, 4:09 PM CDT for Victoria County, Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2009, 4:09 PM CDT (21:09 UTC)
- Expired
- May 16, 2009, 6:00 PM CDT
- In force
- 111 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Victoria County, TX
The radar
The Austin/San Antonio radar (KEWX), 129 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2177 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 162109 FFWCRP TXC469-162300- /O.NEW.KCRP.FF.W.0002.090516T2109Z-090516T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 409 PM CDT SAT MAY 16 2009 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN VICTORIA COUNTY IN SOUTH TEXAS... * UNTIL 600 PM CDT * AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 4 TO 6 INCHES OF RAINFALL HAS OCCURRED ALONG HIGHWAY 77 AROUND 10 MILES NORTH OF VICTORIA. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 2907 9698 2891 9683 2882 9709 2894 9718 $$ MJG
1 follow-up statement
000 WGUS74 KCRP 162255 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 555 PM CDT SAT MAY 16 2009 TXC469-162304- /O.EXP.KCRP.FF.W.0002.000000T0000Z-090516T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VICTORIA- 555 PM CDT SAT MAY 16 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM CDT FOR NORTHERN VICTORIA COUNTY... LIGHT TO MODERATE RAINFALL WILL CONTINUE ACROSS VICTORIA COUNTY FOR THE NEXT SEVERAL HOURS...HOWEVER THE HEAVIER SHOWERS AND STORMS HAVE MOVED OUT OF THE WARNED AREA AND THE THREAT FOR FLASH FLOODING IS ENDING. LAT...LON 2907 9698 2891 9683 2882 9709 2894 9718 $$ MJG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 16, 2:48 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 16, 2:48 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 248 PM CDT SAT MAY 16 2009 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...COMPLEX OF STRONG THUNDERSTORMS ASSOCIATED WITH THE INITIAL MID LEVEL CIRCULATION FROM THIS MORNING HAS PRODUCED A SWATH OF HEAVY RAIN OVER WEBB COUNTY AND IS NOW OVER HEBBRONVILLE...SLIDING SOUTHEAST. THIS AREA IS FORECAST TO WEAKEN SLIGHTLY AS IT DRIFTS EAST TO SOUTHEAST LATE TODAY AND THE 700 MB CIRCULATION OPENS AND SHIFTS JUST OFFSHORE OF KINGSVILLE THIS EVENING. THERE IS A CLEAR BREAK IN CONVECTION FROM LAREDO TO BEEVILLE AT THIS TIME. THE FIRST DISTURBANCE IS SENDING A SURFACE TROUGH AND OUTFLOW WHICH WILL MEET THE PREVAILING SOUTHEAST LOW LEVEL FLOW AND WEAK SEA BREEZE LATE THIS AFTERNOON. THIS WILL PRODUCE A NARROW BAND OF MOISTURE CONVERGENCE AND CONVECTION FOR THE COASTAL BEND BUT MID TO UPPER LEVEL LIFT BECOMES MUCH LESS FOCUSED...MEANWHILE SUBSIDENCE IS ALREADY SEEN SQUASHING ISOLATED SHOWERS THAT DEVELOPED MIDDAY NEAR THE COAST AND OVER THE WATER. TO THE NORTH IS THE MAIN LINE OF BROKEN CONVECTION AND ASSOCIATED WITH A WIND SHIFT TO NORTHEAST...STRONGER LOW LEVEL CONVERGENCE AND A SECONDARY POSITIVELY TILTED UPPER TROUGH. THIS IS DEVELOPING A STRONGER OUTFLOW BOUNDARY AND IS FORECAST TO AFFECT NORTHERN AND WESTERN AREAS THIS EVENING AND REACH THE INTERIOR COASTAL BEND BY MIDNIGHT AND CONTINUE A FEW HOURS AFTER. SURFACE WINDS FROM THE EAST WILL TURN NORTHERLY ACROSS THE CWA AS THIS BOUNDARY PASSES THROUGH TONIGHT. POSTFRONTAL MOIST LOW LEVELS WILL HOLD ACROSS MOST OF THE AREA THROUGH SUNDAY MORNING. MODELS CONTINUE THE DEPICTION OF WEAKENING DYNAMICS AND CONVECTION WITH THE SYSTEM TONIGHT AND EARLY SUNDAY MORNING. HOWEVER A WELL DEFINED 850-700 MB TROUGH IS PROGGED THIS EVENING FOR NORTHERN AREAS WHICH OPENS WITH TIME AS IT MOVES SOUTHEAST. MOST AREAS SHOULD SEE RAIN BUT THE HEAVY RAINFALL WILL CONTINUE TO BE CONFINED TO WESTERN AND NORTHERN AREAS THIS EVENING. DAMPENING EFFECT ON THE IMMEDIATE COAST EARLY THIS EVENING IS THE SUBSIDENCE WITH THE SEA BREEZE BUT CONDITIONALLY MOIST AND UNSTABLE CONDITIONS ARE PRESENT WITH A VERY WEAK CAP THANKS TO THE UPPER TROUGH SAGGING SOUTHEAST TX. TONIGHTS CONVECTION SHOULD TRANSITION INTO MORE ELEVATED BASED AS LOW LEVEL NORTHEAST FLOW DEVELOPS...BUT OUTFLOW DOMINATED FRONT FROM THE NORTH WILL BE THE MAIN LOW LEVEL FORCING...ESPECIALLY LATE AFTERNOON AND EVENING AS IT SLOWLY MOVES SOUTHEAST. THERE IS A THIRD DISTURBANCE ON THE BACKSIDE OF THE MEAN UPPER TROUGH SO CLEARING DOES NOT OCCUR ON THE COASTAL BEND ON SUNDAY. SHOWERS AND ISOLATED THUNDERSTORMS WITH THIS SHORT WAVE TROUGH WILL REDEVELOP AND BE MOST NUMEROUS ON THE IMMEDIATE COAST AND NEARSHORE AS WELL OFFSHORE WATERS ON SUNDAY. PARTIAL CLEARING WILL PUSH INTO WESTERN AND NORTHWEST AREAS ON SUNDAY. LOW LEVEL FLOW INCREASES SUNDAY NIGHT IN THE WAKE OF THIS DISTURBANCE AS IT SLIDES ACROSS THE WEST GULF AND FINALLY LOW LEVEL DRYING DEVELOPS SUNDAY NIGHT AND ESPECIALLY ON MONDAY. && .LONG TERM (MONDAY THROUGH SATURDAY)...QUIET WEATHER EXPECTED THROUGH THE EXTENDED PERIOD. A LARGE UPPER RIDGE WILL GRADUALLY CROSS THE SOUTHERN CONUS...BRINGING SUBSIDENCE AND PERSISTENT OFFSHORE FLOW THROUGH MIDWEEK. MODELS DIFFER SOMEWHAT ON SOLUTION AFTER MIDWEEK. BOTH GFS AND ECMWF DEVELOP A BROAD CYCLONIC CIRCULATION IN THE FLORIDA STRAITS AND DRIFT IT INTO THE NORTHEAST GULF. THE GFS BRINGS THE CIRCULATION ONSHORE OVER THE SOUTHEAST US BY THE WEEKEND...WHILE THE ECMWF LEAVES IT NEARLY STATIONARY JUST OFFSHORE. EITHER SOLUTION WOULD IMPINGE ON RETURN FLOW THIS FAR WEST...IMPLYING GENERALLY WEAKER WINDS BUT WARMER AND DRIER AIR. TEMPERATURES INITALLY BELOW NORMAL...WITH MORE COMFORTABLE MORNING LOWS...WILL GRADUALLY RISE THROUGH THE EXTENDED...RETURNING TO ABOVE NORMAL READINGS BY THE WEEKEND. && .MARINE...WINDS WILL CONTINUE TO DECREASE AND BACK TO THE EAST LATE TODAY...THEN NORTHEAST LATE THIS EVENING AND OVERNIGHT. LOW LEVEL NORTHEAST FLOW INCREASES ON SUNDAY BUT SCA TYPE WINDS NOT EXPECTED UNTIL SUNDAY NIGHT AND MONDAY FOR OFFSHORE AREAS. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ON SUNDAY. && .HYDROLOGY...SLOW MOVING THUNDERSTORMS HAVE PUT DOWN LOCALLY 1 TO 3 INCHES OF RAIN IN MAINLY WEBB COUNTY. THREAT FOR HEAVY RAIN CONTINUES FOR NORTHERN COUNTIES ESPECIALLY THIS EVENING. EARLIER MID LEVEL CIRCULATION CAUSED ACTIVITY TO STALL OVER NORTHERN WEBB WHERE HIGHER AMOUNTS OCCURRED JUST SOUTH OF HIGHWAY 44. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 70 82 62 86 61 / 50 50 10 0 0 VICTORIA 66 82 58 85 56 / 60 30 10 0 0 LAREDO 71 85 67 92 65 / 50 30 10 0 0 ALICE 69 84 62 88 57 / 60 50 10 0 0 ROCKPORT 71 83 65 83 63 / 40 50 10 0 0 COTULLA 67 83 59 88 57 / 60 30 10 0 0 KINGSVILLE 69 84 63 88 58 / 50 50 10 0 0 NAVY CORPUS 72 83 68 83 65 / 50 60 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && AT/15...SHORT TERM JV/71...LONG TERM
Hazardous weather outlook, May 16, 11:16 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1116 AM CDT SAT MAY 16 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-171045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1116 AM CDT SAT MAY 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. THUNDERSTORMS WILL BE MOST NUMEROUS IN THE BRUSH COUNTRY...AND SPREADING INTO THE INTERIOR COASTAL BEND THIS AFTERNOON. AREAS OF VERY HEAVY RAIN ARE EXPECTED IN PARTS OF THE BRUSH COUNTRY. LOCALIZED FLASH FLOODING OF DRY CREEKS IS POSSIBLE IN PARTS OF THE BRUSH COUNTRY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TONIGHT SPREADING TO THE COAST EARLY SUNDAY MORNING. A COUPLE STORMS TONIGHT MAY BECOME STRONG PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY...MAINLY IN COASTAL AREAS AND OVER THE GULF. CONDITIONS OVER THE COASTAL WATERS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA AT TIMES SUNDAY AFTERNOON THROUGH MONDAY AS NORTHEAST WINDS INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AT
In the hours before
Special weather statement, May 16, 11:01 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1101 AM CDT SAT MAY 16 2009 TXZ229-230-239-240-162115- LA SALLE-MCMULLEN-WEBB-DUVAL- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...LAREDO... RIO BRAVO...FREER...BENAVIDES...SAN DIEGO 1101 AM CDT SAT MAY 16 2009 ...THUNDERSTORMS WITH VERY HEAVY RAIN... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE BRUSH COUNTRY AND SOME OF THESE STORMS WILL BE SLOW MOVING WITH VERY HEAVY RAINFALL. THE THUNDERSTORM ACTIVITY WILL INCREASE IN COVERAGE INTO THE AFTERNOON HOURS AND MOST AREAS HAVE A POTENTIAL FOR HEAVY RAIN AS THE DISTURBANCE SLOWLY MOVES EAST. SIGNIFICANT RAINFALL WILL CAUSE WATER FLOW INTO DRY CREEKS IN THE BRUSH COUNTRY AND THE THERE IS A GOOD CHANCE OF LOCALIZED FLASH FLOODING. DUE TO THE SLOW MOVEMENT AND INTENSE RAINFALL LOCALIZED AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED WITH SEVERAL AREAS RECEIVING 1 TO 2 INCHES OF RAIN FROM THUNDERSTORMS. THE HEAVY RAIN WILL AFFECT THE CORRIDOR OF HIGHWAY 59 AND 44 AND ALONG INTERSTATE 35. ANYONE PLANNING OUTDOOR ACTIVITIES IN SOUTHWEST TEXAS SHOULD BE ALERT FOR THUNDERSTORMS PRODUCING HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING. AOT
Special weather statement, May 16, 3:47 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 347 PM CDT SAT MAY 16 2009 TXZ230>234-162145- BEE-GOLIAD-LIVE OAK-MCMULLEN-VICTORIA- 347 PM CDT SAT MAY 16 2009 ...STRONG THUNDERSTORMS WERE AFFECTING BEE...GOLIAD...LIVE OAK... MCMULLEN AND VICTORIA COUNTIES... AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF VICTORIA TO 11 MILES SOUTH OF TILDEN...MOVING SOUTHEAST AT 10 MPH. PEOPLE IN BEE...EASTERN MCMULLEN...GOLIAD...LIVE OAK AND VICTORIA COUNTIES...INCLUDING THE CITIES OF SIMMONS...CHARCO...THREE RIVERS... WEESATCHE...RAY POINT...PETTUS...NURSERY...OAKVILLE...NORMANNA AND MISSION VALLEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...VERY HEAVY RAINFALL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. ISOLATED RAINFALL TOTALS OF 2 TO 4 INCHES WILL BE POSSIBLE IN THESE SLOW MOVING STORMS AND RESIDENTS SHOULD MONITOR FOR THE POTENTIAL FOR FLOODING OF CREEKS AND LOW LYING AREAS AS WELL AS SIGNIFICANT STREET FLOODING IN URBAN AREAS. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:11 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces, Webb | 164 days |
| May 16, 5:17 PM CDT | Marine Weather Statement | CRP | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.